MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XPT HCV (AHCV); ASSAY, ENZYME LINKED IMMUNOSORBENT, HEPATITIS C VIRUS

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XPT HCV (AHCV); ASSAY, ENZYME LINKED IMMUNOSORBENT, HEPATITIS C VIRUS
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reports a discordant non-reactive (negative) advia centaur xpt hcv (ahcv) result for a female renal patient (sample (b)(6) on (b)(6) 2025) who resulted as positive at another lab the next day using an alternate test method.The discordance was identified during preparation for a live donor renal transplant.The patient was tested at the customer site and resulted negative.This was not questioned at the time because the patient had historically resulted negative when tested at the customer site as part of dialysis management.The negative result was questioned when the patient was tested at another lab the next day using an alternate test method and resulted positive.The nephrology team at the customer site was notified of the discordance, which prompted their investigation.Patient samples were tested across alternate test methods at different test sites and consistently resulted positive.The team concluded that patients had a past but cleared hcv infection and the transplant occurred on (b)(6) 2025 as planned with no delay.There are no reports of altered treatment, delays or adverse health consequences due to this event.The limitations section of the assay instructions for use (ifu 10629876_en rev.32) states, "a negative test result does not exclude the possibility of exposure to or infection with hcv.Hcv antibodies may be undetectable in some stages of the infection and in some clinical conditions." siemens is investigating.
 
Event or Problem Description
The customer reports a discordant non-reactive (negative) advia centaur xpt hcv (ahcv) result for a female renal patient (sample (b)(6) on (b)(6) 2025) who resulted as positive at another lab the next day using an alternate test method.The discordance was identified during preparation for a live donor renal transplant.The patient was tested at the customer site and resulted negative.This was not questioned at the time because the patient had historically resulted negative when tested at the customer site as part of dialysis management.The negative result was questioned when the patient was tested at another lab the next day using an alternate test method and resulted positive.The nephrology team at the customer site was notified of the discordance, which prompted their investigation.The team concluded that patients had a past but cleared hcv infection and the transplant occurred on (b)(6) 2025 as planned with no delay.There are no reports of altered treatment, delays or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
Siemens investigated an outside of the united states (ous) customer report of a discordant non-reactive (negative) advia centaur xpt hcv (ahcv) result for a female renal patient who resulted positive using an alternate test method.The patient required hcv antibody screening as part of her routine dialysis management and advia centaur results were always negative.The discordance in hcv antibody reporting was identified when the patient was screened before a live donor transplant at another site who uses a different analyzer/assay.The patient has been monitored for 2 years all with negative hcv results.The customer believes the positive results obtained at the other site and hence has concluded that the advia centaur results are false negative.Siemens' investigation included an assessment of the following: siemens reviewed the quality control (qc) data provided by the customer and all qc was within the control ranges.The patient did not present with any history of hcv infection, and the lab considered past infection with no active infection.No pcr results were obtained.There is no conclusive evidence suggesting the positive result obtained on the alternate method is correct.Sample is available for further testing.Siemens is unable to confirm the negative results obtained on the advia centaur xpt currently or over the past two years are discordant.The customer has declined to provide any additional information regarding this event.Therefore, siemens is unable to investigate further.Based on the limited information provided, the cause of the discordance cannot be determined.Siemens filed initial mdr 1219913-2025-00085 on 23-apr-2025.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ADVIA CENTAUR XPT HCV (AHCV)
Common Device Name
ASSAY, ENZYME LINKED IMMUNOSORBENT, HEPATITIS C VIRUS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key21895432
Report Number1219913-2025-00085
Device Sequence Number14304243
Product Code MZO
UDI-Device Identifier00630414473161
UDI-Public(01)00630414473161(10)88601474(17)250507
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2025
Device Model NumberN/A
Device Catalogue Number10309061
Device Lot Number88601474
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale